Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Upper abdominal discomfort, pain radiating around sides, bruised feeling on deeper breathing. Treatment?

Hi, I ve been experiencing discomfort in my upper abdomen especially when I take a deeper breath. I already suffer from gall bladder problems but this feels slightly lower. The pain/discomfort is also radiating around my sides and slightly in my back, although not as sharp as the usual gallbladder pain. It s almost a bruised feeling upon taking a deeper breath.
Asked On : Sun, 30 Sep 2012
Answers:  2 Views:  197
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Dear friend, welcome to HCM!

With a gall bladder problem, such constant pain on deep breathing could be due to a gall bladder pathology or others like early pancreatitis.

Especially if it is increasing with deep breathing, dull aching, constant pain, also going to the back, we should look at the pancreas.

You will need a good physical exam and labs (like serum lipase, LFTs) and USG to elucidate the cause.
Is there any nausea, fever, fast heart rate?

Please be guided by your doctor if there are positive clues.

Take care and please keep me informed of your progress.
Good Luck!
I hope to have answered your query satisfactorily.
Thank you!
Answered: Sun, 30 Sep 2012
I find this answer helpful
  User's Response

Hello Nicky,

there are many causes of abdomen pain especially appendicitis, cholelithiasis, gastritis etc. As per your description of symptoms of the abdomen pain, it seems like the gallbladder pain rather than anything. Though it is not sharp like the usual gallbladder pain which you have this might be a chronic pain rather than the acute sharp pain. the symptoms of pain while deep breath and pain radiating to back all suggest cholelithiasis i.e.gall bladder stone. I advice you contact your regular physician and take medicine rather than neglecting it.

Thank you
Dr. Shailaja
Answered: Sun, 30 Sep 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor